DERMATOLOGY
FORUM
CAPILLARITIS - HELP!!
Avatar_n_tn
by sallyw, Apr 24, 2002
Three months ago my dermatologist diagnosed the discolouration under my arm as capillaritis. It was a very depressing experience as the patch appears to be getting bigger and yet he says there is no cure for it. I was just wondering if anyone out there could shed some light on it? I thought the fact that i was exercising at the gym everyday might've caused it - i've now stopped going - but he said that no one knows what causes it. Please, if anyone could offer me some advice as to how i may cure/prevent it i would be eternally gratful - it's really beginning to get me down now. I just can't believe that capillaritis occurs for no reason whatsoever and that it is untreatable :-(
Answer:
242489_tn?1210500813
by Alan Rockoff, MDBlank, Apr 24, 2002
Sally, lots of things come for no reason and are untreatable.  Now for the good news: 1) Capillaritis is not generally associated with anything systemic or internal; 2) Getting it in one spot does not in any way mean you are going to get it anywhere else.  3)  When it's not on the legs, capillaritis often goes away on its own.

I suggest that you confirm these observations with the doctor who diagnosed your particular case.

Focus on the good news!

And please don't give up on the gym on account of this.

Best.

Dr. Rockoff
Related Discussions
Member Comments (3)
Avatar_n_tn
by Batesy, Jul 25, 2002
I discovered some pigmentation on the back of my knees over 3 years ago now and find it to be very distressing.
It seems that when pressure is added to the skin it becomes more infalmmed and noticeable.
I have had 2 biopsys taken from the inside of each leg, but there seems to be no help with this condition.
I was told that it would either get worse, clear up or go altogether! Great advice - but they are my legs!!
The pigmentation has now spread futher down my legs and also moved to the top of my thighs.
I have also had this on the inside of my elbows,but this flares up and then goes...leaving a rather nasty brown stain.

I do feel that this has knocked my confidence with skirts..now a thing of the past and i am constantly conscious of the markings.

B.
Avatar_n_tn
by SweetAuthority, Aug 11, 2007
I also have capillaritis, funnily enough I was diagnosed with it 11 years after contracting it as it flakes with psoriasis.

How about lasers? Are the effective at all?
Avatar_n_tn
by liz31, Oct 17, 2008
A related discussion, Advice for Capillartis was started.